MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 3-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 3-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE
Model Number Z338H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Wound Dehiscence (1154)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a cesarean section on an unknown date and suture was used on the deep dermal layer.The patient was positive for corona omicron.The wound was opened 8 to 10 days after surgery.When it was checked, the suture site of the uterine wound was not broken, but there was no suture in the fascia muscle layer and dermal wound, and the wound was dehiscent.Only the first and last ligation points remained, but the middle suture was completely disappeared.The size of the incision was approximately 15 cm.Re-suturing was performed.The only difference from the past was that an antibody cocktail, ronapreve, was administered because the patient was a corona patient.The patient has been discharged.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, weight, bmi at the time of index procedure? female.Date of index surgical procedure? unknown.The diagnosis and indication for the index surgical procedure? cesarean section.Lot number of vcp339h? unknown.Lot number of z338h? unknown.On what tissue was the suture used/location of suture placement? vcp339h was used on the fascia.Z338h was used on the dermis.What tissue dehisced? the suture site of the uterine wound (2-layer continuous suture with zb346) was not broken, but there was no suture in the fascia muscle layer and dermal wound, and the wound was dehiscent.What was the tissue condition (normal, thin, calcified, fragile, diseased)? unknown.How was the suture placed (interrupted or continuous)? continuous.How was the suture tied (square knot or multiple knots one end)? continuous.Onset date/time of dehiscence? (# post op days) the wound was opened 8 to 10 days after surgery.How was the dehiscence managed? it was re-sutured.Please describe any surgical intervention required for the wound dehiscence including date and findings.Because wound dehiscence occurred 8-10 days after surgery, re-suturing was performed.The size of the incision was approximately 15 cm.As the patient was corona positive, an antibody cocktail, ronapreve, was administered.Please describe the appearance of the sutures vcp339h and z338h during the second procedure.Since the fascia was continuously sutured with vcp339 h and the deep dermal suture with z338 h, only the first and last ligation points remained, but the middle suture was completely disappeared.It was stated that there was no suture in the fascia muscle layer and dermal wound (fascia was continuously sutured with vcp339 h and the deep dermal suture with z338 h), were either of these sutures found broken during the re-operation? only the first and last ligation points remained, but the middle suture was completely disappeared.It was stated that 2-layer continuous suture with zb346 was used on the suture site of the uterine wound and was not broken.Is there any complaint against this suture? =>no.Were there any absorption issues with vcp339h and z338h? if yes, please provide details.Unknown.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? unknown.What symptoms did the patient experience following the index surgical procedure? onset date? wound dehiscence occurred.Other relevant patient history/concomitant medications? the patient was positive for coronavirus omicron.An antibody cocktail, ronapreve, was administered.What date was the ronapreve given for the patient being positive for covid? unknown.What is the physician¿s opinion as to the etiology of or contributing factors to this event? this is the first time that a suture has been lost.The only difference from the past was that an antibody cocktail, ronapreve, was administered because the patient was a corona patient.The doctor said it was his first experience and he was not sure about it.What is the patient's current status? the patient has been discharged.Related medwatch reports: 2210968-2022-01916.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 4/29/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: are there any events such as suture melting due to the influence of the antibody cocktail? it was the first time for the surgeon that suture melted.The only change from the past is the use of antibody cocktails.

Brand Name
PDSII VIO 27IN 3-0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13826824
Report Number2210968-2022-01917
Device Sequence Number2083280
Product Code NEW
UDI-Device Identifier10705031060586
UDI-Public10705031060586
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZ338H
Device Catalogue NumberZ338H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer04/11/2022
Initial Report FDA Received Date03/19/2022
Supplement Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale